Colorado, 2007Heavy Rain in Colorado, July 22, 2007
July 22, 2007 · NWS GJT · 3 events in 2 counties and zones
Heavy rain producing thunderstorms caused minor flooding, as well as some small mud and rock slides.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rain producing thunderstorms caused minor flooding, as well as some small mud and rock slides.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Jul 22, 12:33 PM MST, 3 hours 27 minutes earlier.
Area forecast discussion, Jul 22, 12:33 PM MST, 3 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
133 PM MDT SUN JUL 22 2007
.SHORT TERM...TONIGHT THROUGH TUESDAY...
DEEP EASTERLY FLOW IN PLACE OVER THE FORECAST AREA TODAY AS UPPER
LEVEL RIDGING HOLDS STRONG OVER THE CENTRAL PLAINS. THIS IS DRIVING
SOME DRIER AIR WESTWARD OVER THE DIVIDE AND INTO WESTERN COLORADO. IN
ADDITION...KBOU 12Z SOUNDING SHOWED A WEAK CAP ALOFT...SIMILAR TO
KGJT...WHICH HAS SLOWED THE CONVECTION DOWN A TAD THIS AFTERNOON.
HOWEVER...CONVECTIVE TEMPS ARE BEING HIT THIS AFTERNOON...AND THE
KGJX RADAR IS STARTING TO HEAT UP...WITH ACTIVITY FIRING OVER THE SAN
JUANS AND NORTHERN MOUNTAINS. THIS TREND WILL CONTINUE THROUGH LATE
THIS AFTERNOON WITH MORE ACTIVITY DEVELOPING. STORM MOTION REMAINS
LIGHT...WITH GENERAL MOVEMENT OFF TO THE WEST AT LESS THAN 10 MPH.
PRECIPITABLE WATER VALUES AT KGJT WERE STILL AROUND ONE INCH THIS
MORNING...BUT MUCH LOWER AT KBOU WITH JUST UNDER 0.70 INCHES. STILL
DECENT MOISTURE TO WORK WITH...BUT WIDESPREAD HEAVY RAIN PRODUCING
THUNDERSTORMS ARE NOT EXPECTED.
CONVECTION CONTINUES INTO THE LATE EVENING HOURS TONIGHT...WITH
ISOLATED ACTIVITY EXPECTED TO PERSIST UNTIL THE EARLY MORNING HOURS
ON MONDAY. THE LATEST WRF AND RUC RUNS INDICATING A WEAK DISTURBANCE
WILL BE HEADING WEST OVER THE CENTRAL PORTIONS OF THE FORECAST AREA
LATE TONIGHT. AS A RESULT...HAVE TRIMMED POPS BACK ACROSS THE
NORTHERN AND SOUTHERN ZONES...AND LEFT AN AREA OF SLIGHTLY HIGHER
POPS OVER THE CENTRAL ZONES.
CONDITIONS STABILIZE EARLY MORNING MORNING...WITH DRY WEATHER
EXPECTED THROUGH MIDDAY...BEFORE CONDITIONS AGAIN DESTABILIZE MONDAY
AFTERNOON. NO MAJOR ADJUSTMENTS NEEDED TO THE FORECAST AS CONVECTION
WILL ONCE AGAIN BE OF THE SCATTERED TO NUMEROUS VARIETY...WITH BEST
ACTIVITY OVER THE SAN JUANS.
ANOTHER SURGE OF MOISTURE IS EXPECTED LATER MONDAY NIGHT AND TUESDAY
AS THE RIDGE UNDERGOES SOME REPOSITIONING AS A RESULT OF SHRTWV
ENERGY PASSING ACROSS THE NORTHERN U.S. AND SOUTHERN CANADA. AS THESE
WAVES PASS TO OUR NORTH...THE RIDGE FLATTENS SLIGHTLY...ALLOWING
SUBTROPICAL MOISTURE TO OUR SOUTH TO GET DRAWN BACK NORTHWARD AND
INTO THE FORECAST AREA. AS A RESULT...HAVE INCREASED DIURNAL POPS ON
TUESDAY TO ACCOUNT FOR THIS RETURN SURGE.
TEMPERATURES WILL REMAIN ON THE WARM SIDE OF NORMAL THROUGH THE
PERIOD.
.LONG TERM...TUESDAY NIGHT THROUGH SATURDAY NIGHT...
HIGH PRESSURE CENTERED TO THE NORTHEAST WILL GRADUALLY SHIFT TO OUR
SOUTHWEST BY THE END OF THE WEEK.
WHILE CHANCE OF PRECIP WILL CONTINUE THROUGH THE PERIOD MID WEEK HAS
THE BEST COVERAGE WITH INCREASED MOISTURE AND A WEAK SHORTWAVE
INDICATED MOVING THROUGH THE RIDGE. IF MODELS HOLD TRUE COULD SEE
BREAK IN HIGH COUNTRY POPS WITH NORTHWEST FLOW IN PLACE.
CURRENT FORECAST COVERS THIS SITUATION WELL SO ONLY MADE MINOR
TWEAKS IN THE PACKAGE. DJC/21
&&
.AVIATION...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS EXPECTED THROUGH
MIDWEEK...MAINLY DURING AFTERNOON AND EVENING HOURS...WITH THE
HIGHEST AREAL COVERAGE SOUTH OF INTERSTATE 70. ALTHOUGH VFR
CONDITIONS ARE EXPECTED TO PREVAIL...SOME STORMS WILL LIKELY PRODUCE
MOUNTAIN OBSCURATIONS AND LOCAL MVFR CONDITIONS.
&&
.GJT WATCHES/WARNINGS/ADVISORIES...
.CO...NONE.
.UT...NONE.
SHORT TERM...JDC
LONG TERM...DJC
AVIATION...JDC
Hazardous weather outlook, Jul 22, 2:32 AM MST, 13 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
332 AM MDT SUN JUL 22 2007
COZ001>014-017>023-UTZ022>025-027>029-231029-
ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES-
CENTRAL COLORADO RIVER BASIN-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR-
EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS-
ELKHEAD AND PARK MOUNTAINS-FLAT TOPS-
FOUR CORNERS/UPPER DOLORES RIVER-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS-
GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN-
NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER-
ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH-
SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU-
UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY-
UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS-
332 AM MDT SUN JUL 22 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN
COLORADO.
.DAY ONE...TODAY AND TONIGHT
ISOLATED SHOWERS WILL INCREASE TO SCATTERED THUNDERSTORMS MAINLY OVER
THE HIGHER TERRAIN BY THIS AFTERNOON. NUMEROUS SHOWERS AND
THUNDERSTORMS ARE EXPECTED OVER THE SAN JUAN MOUNTAINS THIS AFTERNOON
AND EVENING. IN ADDITION TO CLOUD TO GROUND LIGHTNING...SOME STORMS
WILL PRODUCE LOCALLY HEAVY RAIN AND SMALL HAIL. ISOLATED SHOWERS AND
THUNDERSTORMS WILL LIKELY PERSIST AFTER MIDNIGHT TONIGHT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED SUNDAY...MAINLY
DURING THE AFTERNOON AND EVENING HOURS. SCATTERED SHOWERS AND
THUNDERSTORMS ARE EXPECTED MONDAY THROUGH FRIDAY. LIGHTNING AND GUSTY
WINDS WILL BE COMMON WITH THE STORMS. A FEW OF THESE STORMS WILL
GENERATE LOCALLY HEAVY RAIN SHOWERS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT...ALTHOUGH
REPORTS TO THE NATIONAL WEATHER SERVICE OF HEAVY RAIN...HAIL...AND
ANY WEATHER RELATED DAMAGE WOULD BE GREATLY APPRECIATED.
CUOCO
Heavy Rain, Mesa
- When
- July 22, 4:00 PM MST to 6:00 PM MST
- Where
- Mesa County, 1.5 mi N of Mesa to 6 mi NE of Palisade
- Reported by
- Trained Spotter
- Coordinates
- 39.192, -108.130
Runoff from heavy rain caused water about 2 inches deep to run across Highway 65 in 4 different places between the Collbran turnoff and Interstate 70. A few boulders ranging in size from softballs to volleyballs, some accompanied by sludge, fell onto the highway. An estimated wind gust of 55 mph also occurred in the town of Mesa.|
Heavy Rain, Garfield
- When
- July 22, 4:20 PM MST to 5:05 PM MST
- Where
- Garfield County, New Castle
- Reported by
- Trained Spotter
- Coordinates
- 39.570, -107.530
Heavy rain caused water and mud to flow onto Main Street in New Castle. The street was temporarily blocked off while maintenance crews removed 3 to 6 inches of mud from the road.
Heavy Rain, Mesa
- When
- July 22, 5:55 PM MST to 6:20 PM MST
- Where
- Mesa County, 3 mi WSW of (Gjt)walker Arpt
- Reported by
- Trained Spotter
- Coordinates
- 39.103, -108.572
Rainfall of 1.10 inches within 25 minutes was measured near Fallen Rock Road, a half mile from the Colorado National Monument's west entrance.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Lightning Strikes in Florida, July 22, 20071 death · $8,000 · 0.88 in hail · 3 events
- Hail and Damaging Winds in Iowa, July 22 to 23, 2007$23,000 · 54 kt wind · 4 events
- Hail in North Dakota, July 22, 20073 in hail · 11 events
- Damaging Winds and Lightning Strike in Florida, July 22, 20071 injured · $10,000 · 55 kt wind · 3 events
- Flash Flooding in Wisconsin, July 22, 2007$14,000 · 2 events
- Hail and Damaging Winds in Florida, July 22, 2007$11,000 · 1 in hail · 6 events
- Hail and Damaging Winds in Colorado, July 22, 2007$1,000 · 57 kt wind · 3 events
- Hail and Damaging Winds in Kansas, July 22, 20071 in hail · 3 events
- Marine Thunderstorm Winds in Gulf of Mexico, July 22, 20072 events
- Marine Thunderstorm Winds in Gulf of Mexico, July 22, 20072 events
- Hail in Minnesota, July 22, 20071 in hail · 2 events
- Flooding in Texas, July 22 to 31, 20072 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 55463, 55462, 59474.